Drug-induced skin eruption

Drug-induced skin eruption arises as an adverse response to a drug. Generally, it is not transmittable from one individual to another.

The condition is characterized by reddened bumps that form all over the skin and a swollen tongue and larynx. It can also cause enlargement of the lymph nodes which is considered as a serious condition.

The precise cause is an allergic response to a drug or intolerance. The condition can manifest at any age and can affect both women and men.

What are the risk factors?

  • Previous allergic reactions to medications or drug intolerance. If an individual takes more drugs, the higher the chances for an allergic reaction to arise.
  • Cross-reactions between food, medications, cosmetics and sunscreen products
  • Presence of underlying viral infections
  • Hereditary factors that affects the capability of the individual to metabolize medications.

Signs of a drug-induced skin eruption

drug-induced-skin-eruption

Swelling beneath the skin and puffiness of the tongue.

The indications linked with drug-induced skin eruption generally include:

  • Reddened lumps all over the skin
  • Skin blisters
  • Erosion of the mucous membrane
  • High fever
  • Swelling beneath the skin and puffiness of the tongue
  • Enlargement of the lymph nodes
  • Difficulty breathing
  • Low blood pressure

Management

The treatment for drug-induced skin eruption typically include:

  • Removal of the drug responsible for the condition
  • Alleviate the symptoms with first-generation antihistamines, mild topical steroids and lotions.

In most cases, an individual is treated by getting rid of the offending medication. It is vital to limit exposure to antibiotics since they are responsible for most serious causes of drug-induced skin eruption.

Tags:

No comments yet.

Leave a Reply

Please complete this captcha * Time limit is exhausted. Please reload CAPTCHA.